MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501420
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ptosis (2620); No Code Available (3191)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: saline mentor smooth round spectrum 175cc, catalog number 3501420, serial number (b)(4), lot number 6008041.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation primary with saline mentor smooth round spectrum 175cc and experienced deflation on the right breast implant and bilateral ptosis.The deflation was confirmed by the physical examination by the healthcare professional.As a result, the patient had undergone removal and replacement with mentor breast implant serial number (b)(4), lot number 7569152 on the left breast implant and with serial number (b)(4), lot number 7569152 on the right breast implant on (b)(6) 2018.The patient was in a stable condition after surgery.The patient had no complications.
 
Additional Manufacturer Narrative
On 07/14/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device returned without fluid.Brown material was observed within the device.Brown material was observed on the shell surface.During examination, pe observed creases on both aspects.A rent measuring approximately 2.4 cm was observed on the anterior aspect.No other anomalies were found.At this point it is not possible determine the origin of brown material observed in the device.A root cause failure analysis will not be conducted since the investigation could not confirm that an actual failure of the device to conform to expected performance had occurred.Some breast ptosis is a normal component of the mature breast.Augmentation alone, without consideration of the ptosis can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7671176
Report Number1645337-2018-04150
Device Sequence Number2580559
Product Code FWM
UDI-Device Identifier00081317001966
UDI-Public00081317001966
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Catalogue Number3501420
Device Lot Number6008041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR